Alert archive / California / Wind Advisories in 2019

Wind Advisory 16, NWS Phoenix, AZ

April 28, 2019Imperial County, California

NWS Phoenix, AZ issued this wind advisory at Apr 28, 2019, 2:36 PM PDT for Imperial County, California. It took effect at Apr 28, 2019, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2019, 2:36 PM PDT (21:36 UTC)
In effect from
Apr 28, 2019, 11:00 PM PDT
Expired
Apr 29, 2019, 11:00 PM PDT
In force
24 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The radar

The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WWUS75 KPSR 282136
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
236 PM MST Sun Apr 28 2019

CAZ562-291000-
/O.NEW.KPSR.WI.Y.0016.190429T0600Z-190430T0600Z/
Imperial County Southwest-
236 PM PDT Sun Apr 28 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
MONDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 11 PM this evening to 11 PM PDT
Monday.

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Late Sunday evening through late Monday evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-291000-
/O.NEW.KPSR.WI.Y.0016.190429T1800Z-190430T0200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, and Plaster City
236 PM PDT Sun Apr 28 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 11 AM to 7 PM PDT Monday.

* WHERE...Western Imperial County.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Monday morning through Monday evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
7 follow-up statements
782 
WWUS75 KPSR 290920
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
220 AM MST Mon Apr 29 2019

CAZ562-292200-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
220 AM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds such as
  Interstate 8. Light, unsecured objects may become airborne. 
  Minor tree damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-292200-
/O.CON.KPSR.WI.Y.0016.190429T1800Z-190430T0200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, and Plaster City
220 AM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

* WHERE...Western Imperial County.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Late this morning through this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
439 
WWUS75 KPSR 291427
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
727 AM MST Mon Apr 29 2019

CAZ567-300200-
/O.EXB.KPSR.WI.Y.0016.000000T0000Z-190430T0200Z/
Imperial Valley-
Including the cities of El Centro, Calexico, Alamorio, 
and Brawley
727 AM PDT Mon Apr 29 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect until 7 PM PDT this evening.

* WHERE...Imperial Valley.

* WINDS...West 20 to 35 mph with gusts up to 45 mph.

* TIMING...Through 7 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-300200-
/O.EXT.KPSR.WI.Y.0016.190429T1427Z-190430T0200Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, and Plaster City
727 AM PDT Mon Apr 29 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHERE...Western Imperial County.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through 7 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-300230-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
727 AM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
595 
WWUS75 KPSR 292037
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
137 PM MST Mon Apr 29 2019

CAZ562-300600-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
137 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-567-300200-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
137 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHERE...Imperial Valley and Western Imperial County.

* WINDS...West 25 to 30 mph with gusts up to 50 mph.

* TIMING...Through 7 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
582 
WWUS75 KPSR 292233
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
333 PM MST Mon Apr 29 2019

AZZ550-551-553-554-300100-
/O.NEW.KPSR.DU.Y.0002.190429T2233Z-190430T0100Z/
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Northwest Pinal County-West Pinal County-
Including the cities of Sun Lakes, Casa Grande, and Coolidge
333 PM MST Mon Apr 29 2019

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

The National Weather Service in Phoenix has issued a Blowing Dust
Advisory, which is in effect until 6 PM MST this evening.

* WHERE...South Mountain/Ahwatukee, Southeast Valley/Queen 
  Creek, Northwest Pinal County and West Pinal County.

* VISIBILITIES...Locally falling below one mile.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Through this afternoon.

* IMPACTS...Motorists should expect locally sudden restrictions to
  visibilities. This will be most extreme adjacent to open 
  fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

&&

$$

CAZ562-300600-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
333 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-567-300200-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
333 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHERE...Imperial Valley and Western Imperial County.

* WINDS...West 25 to 30 mph with gusts up to 50 mph.

* TIMING...Through 7 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
113 
WWUS75 KPSR 300058
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
558 PM MST Mon Apr 29 2019

AZZ550-551-553-554-300200-
/O.EXP.KPSR.DU.Y.0002.000000T0000Z-190430T0100Z/
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Northwest Pinal County-West Pinal County-
Including the cities of Sun Lakes, Casa Grande, and Coolidge
558 PM MST Mon Apr 29 2019

...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds are slowly weakening and dense blowing dust will no longer
be a problem.

$$

CAZ562-300600-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
558 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...West 30 to 40 mph with gusts up to 45 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ566-567-300200-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
558 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHERE...Imperial Valley and Western Imperial County.

* WINDS...West 25 to 30 mph with gusts up to 45 mph.

* TIMING...Through 7 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
271 
WWUS75 KPSR 300158
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
658 PM MST Mon Apr 29 2019

CAZ566-567-300300-
/O.EXP.KPSR.WI.Y.0016.000000T0000Z-190430T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, 
and Brawley
658 PM PDT Mon Apr 29 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

Gusty winds will gradually diminish this evening though gusts 30
to 35 mph will still be possible.

$$

CAZ562-300600-
/O.CON.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
658 PM PDT Mon Apr 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHERE...Southwest corner of Imperial County.

* WINDS...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through 11 pm this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
411 
WWUS75 KPSR 300552
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1052 PM MST Mon Apr 29 2019

CAZ562-300700-
/O.EXP.KPSR.WI.Y.0016.000000T0000Z-190430T0600Z/
Imperial County Southwest-
1052 PM PDT Mon Apr 29 2019

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Gusty winds will gradually diminish overnight, but gusts 30 to 35
mph will still be possible.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 12:08 PM PDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 28, 12:08 PM PDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1208 PM MST Sun Apr 28 2019

.UPDATE...Updated Aviation discussion.

&&

.SYNOPSIS...
The cooling trend will continue the next few days, though
temperatures will remain above normal today. A low pressure system
will move through the Desert Southwest Monday, bringing windy
conditions and a chance of showers and thunderstorms to the area.
In the wake of the system, cooler conditions Tuesday will give way
to a warming trend through the end of the week.

&&

.DISCUSSION...
Latest water vapor imagery shows a closed low in the eastern Pacific
off the California coast. This system will continue migrating
eastward today, resulting in slightly lower heights and a continued
cooling trend. Nevertheless, above normal temperatures are expected
with high temperatures reaching the mid 90s in the lower deserts.

Latest NAEFS continues to depict abundant IVT ahead of the advancing
low pressure system, even approaching all-time late April maximums
across southwestern Arizona late tonight and across central Arizona
Monday morning. Some models have consequently trended several
hours earlier with the onset of precipitation, though the latest
HREF is not quite as fast and depicts light showers developing
across western Arizona early Monday morning. General consensus
from the models is that the showers will become more widespread
across central Arizona during the late morning, in response to
organized vorticity and jet-forced ascent ahead of the mid-level
low. Rainfall is expected to taper off rather quickly in the early
afternoon as drier air moves in behind the mid-level frontal
boundary.

In addition to the rainfall, widespread windy conditions will be
prevalent. Latest GFS soundings suggest that gusts as high as 30-35
mph will be possible through momentum transfer in a deep mixed
layer. Latest model blends also suggest gusts could reach as
high as 40-45 mph across southwestern Imperial County and
southern Pinal County. Although RHs will be relatively high, the
strong wind gusts could promote the spread of any new or existing
wildfires.

The aforementioned low pressure will open up late in the
afternoon and early evening. Thunderstorm activity across central
Arizona now appears somewhat less likely, as the SREF indicates
the highest MUCAPE (generally less than 300 J/kg) will be
concentrated across western and northwestern Arizona. However, a
few local CAMs still suggest isolated storms will develop late in
the afternoon across mainly northeastern Maricopa County and the
higher terrain north and east of Phoenix as mid-level lapse rates
steepen in response to colder temperatures moving in aloft. Given
the dry sub-cloud environment, any storms that develop have the
potential to produce strong wind gusts and isolated lightning
strikes, which could spark new wildfires. All precipitation is
then expected to fizzle out quickly during the late evening as a
subsident flow develops behind the trough axis.

In the wake of the departing storm system, the GEFS mean
indicates zonal flow will quickly transition to a return flow as a
ridge builds in the eastern Rockies. A steady warming trend is
expected, though a return to 100 degrees in the lower deserts
(including Phoenix) won't even be a possibility until at least
Friday. Thereafter, extended ensemble guidance continues to suggest
that a broad trough will bring a cooling trend next weekend.

&&

.AVIATION...Updated at 1900 UTC.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Typical diurnal winds expected through this afternoon, sustained
around 5-10 kts with some isolated gusts up to 18 kts. Westerly
winds will persist through this evening and cloud coverage will
increase ahead of a weather system pushing in from the west. As the
mid levels of the atmosphere moisten, clouds will thicken and lower,
but should remain above 6 kft AGL. Virga is likely to move into the
Valley early Monday morning followed by a possible line of light
showers during the late-morning/midday. Shower chances decrease
in the afternoon, but could see a few convective showers and thunderstorms
develop over northern Maricopa county, mostly north of all
terminals. Winds Monday will be breezy out of the west following
the line of light showers with gusts up to 25 kts.

Southeast California/Southwest Arizona including KIPL and KBLH:

Winds will shift southwesterly today and become breezy, with gusts
up to 25 kts at KBLH this afternoon and KIPL later this evening, in
advance of an approaching weather system. Cloud coverage will
increase and thicken with some high based virga and isolated shower
activity possible this evening through midnight. Wind gusts at KBLH
should taper off after midnight and return by late morning Monday,
while KIPL is expected to see isolated gusts up to 25 kts extend
through tonight.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Tuesday through Saturday:
High pressure will predominate through the period, generally
resulting in light winds across the Desert Southwest. The only
exception will be Tuesday afternoon, when seasonably breezy
conditions are likely in southeastern California ahead of a low
pressure system passing through the Great Basin. A warming trend
is also expected through the week with a return to above normal
temperatures by Thursday.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected for the next 7 days.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Hirsch
AVIATION...Benedict
FIRE WEATHER...Hirsch

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.